A class of computationally efficient numerical algorithms for locating multiple zeros

Abstract

In recent times, many iterative methods for computing multiple zeros of nonlinear functions have been appeared in literature. Different from these existing methods, here we propose a new class of methods with eighth order convergence for multiple zeros. With four evaluations per iteration, the methods satisfy the criterion of attaining optimal convergence of eighth order. Applicability is demonstrated on different examples that illustrates the computational efficiency of novel methods. Comparison of numerical results shows that the proposed techniques possess good convergence compared to existing optimal order techniques. Besides, the accuracy of existing techniques is also challenged which is the main advantage.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Argyros, I.K., Regmi, S.: Undergraduate Research at Cameron University on Iterative Procedures in Banach and Other Spaces. Nova Science Publisher, New York (2019)

    Google Scholar 

  2. 2.

    Dong, C.: A family of multiopoint iterative functions for finding multiple roots of equations. Int. J. Comput. Math. 21, 363–367 (1987)

    MATH  Google Scholar 

  3. 3.

    Douglas, J.M.: Process Dynamics and Control. Prentice Hall, Englewood Cliffs (1972)

    Google Scholar 

  4. 4.

    Hoffman, J.D.: Numerical Methods for Engineers and Scientists. McGraw-Hill Book Company, New York (1992)

    Google Scholar 

  5. 5.

    Kansal, M., Kanwar, V., Bhatia, S.: On some optimal multiple root-finding methods and their dynamics. Appl. Appl. Math. 10, 349–367 (2015)

    MathSciNet  MATH  Google Scholar 

  6. 6.

    King, R.F.: A secant method for multiple roots. BIT 17, 321–328 (1977)

    MathSciNet  MATH  Google Scholar 

  7. 7.

    Kumar, S., Kumar, D., Sharma, J.R., Cesarano, C., Agarwal, P., Chu, Y.M.: An optimal fourth order derivative-free numerical algorithm for multiple roots. Symmetry 12, 1038 (2020). https://doi.org/10.3390/sym12061038

    Article  Google Scholar 

  8. 8.

    Kung, H.T., Traub, J.F.: Optimal order of one-point and multipoint iteration. J. Assoc. Comput. Mach. 21, 643–651 (1974)

    MathSciNet  MATH  Google Scholar 

  9. 9.

    Li, S.G., Cheng, L.Z., Neta, B.: Some fourth-order nonlinear solvers with closed formulae for multiple roots. Comput. Math. Appl. 59, 126–135 (2010)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Li, S., Liao, X., Cheng, L.: A new fourth-order iterative method for finding multiple roots of nonlinear equations. Appl. Math. Comput. 215, 1288–1292 (2009)

    MathSciNet  MATH  Google Scholar 

  11. 11.

    Liu, B., Zhou, X.: A new family of fourth-order methods for multiple roots of nonlinear equations. Non. Anal. Model. Cont. 18, 143–152 (2013)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    Ostrowski, A.M.: Solutions of Equations and System of Equations. Academic Press, New York (1960)

    Google Scholar 

  13. 13.

    Schröder, E.: Über unendlich viele Algorithmen zur Auflösung der Gleichungen. Math. Ann. 2, 317–365 (1870)

    MathSciNet  Google Scholar 

  14. 14.

    Sharifi, M., Babajee, D.K.R., Soleymani, F.: Finding the solution of nonlinear equations by a class of optimal methods. Comput. Math. Appl. 63, 764–774 (2012)

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Sharma, J.R., Kumar, D., Cattani, C.: An efficient class of weighted-Newton multiple root solvers with seventh order convergence. Symmetry 11, 1054 (2019). https://doi.org/10.3390/sym11081054

    Article  Google Scholar 

  16. 16.

    Sharma, J.R., Kumar, S., Jäntschi, L.: On derivative free multiple-root finders with optimal fourth order convergence. Mathematics 8, 1091 (2020). https://doi.org/10.3390/math8071091

    Article  Google Scholar 

  17. 17.

    Sharma, J.R., Sharma, R.: Modified Jarratt method for computing multiple roots. Appl. Math. Comput. 217, 878–881 (2010)

    MathSciNet  MATH  Google Scholar 

  18. 18.

    Soleymani, F., Babajee, D.K.R., Lotfi, T.: On a numerical technique for finding multiple zeros and its dynamics. J. Egypt. Math. Soc. 21, 346–353 (2013)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Traub, J.F.: Iterative Methods for the Solution of Equations. Chelsea Publishing Company, New York (1982)

    Google Scholar 

  20. 20.

    Weerakoon, S., Fernando, T.G.I.: A variant of Newton’s method with accelerated third-order convergence. Appl. Math. Lett. 13, 87–93 (2000)

    MathSciNet  MATH  Google Scholar 

  21. 21.

    Wolfram, S.: Wolfram Mathematica, 12th edn. Wolfram Research, Champaign (2020)

    Google Scholar 

  22. 22.

    Zhou, X., Chen, X., Song, Y.: Constructing higher-order methods for obtaining the multiple roots of nonlinear equations. J. Comput. Math. Appl. 235, 4199–4206 (2011)

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Janak Raj Sharma.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Sharma, J.R., Kumar, S. A class of computationally efficient numerical algorithms for locating multiple zeros. Afr. Mat. (2021). https://doi.org/10.1007/s13370-020-00865-3

Download citation

Keywords

  • Nonlinear equations
  • Newton-like methods
  • Fast algorithm
  • Multiple roots
  • Convergence

Mathematics Subject Classification

  • 65H05
  • 41A25
  • 49M15